MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.420S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: hwc.(b)(4).Investigation summary.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.Device history lot.Manufacturing location: (b)(4).Manufacturing date: jun 02, 2015.Expiration date: apr 30, 2024.Part number: 456.420s, 11mm/130 deg ti cann troch fixation nail 400mm/right- sterile.Lot number: 9823456 (sterile).Lot quantity: (b)(4).One piece was scrapped in cell at op #120, final inspection due to an unacceptable surface finish.Work order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process acceptance, (b)(4) rev a met all inspection acceptance criteria.Inspection sheet, inspect dimensional, (b)(4) rev v met all inspection acceptance criteria.Inspection sheet, final inspection, (b)(4) rev j met all inspection acceptance criteria apart from the one piece noted.Packaging label log lppf, lmd/lpf rev k was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn (b)(4) supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿removal due to non-union¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device history review.May 21, 2020: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent removal of a titanium cannulated trochanteric fixation nail due to non-union.The titanium cannulated trochanteric fixation nail was removed with no issues and a total hip arthroplasty was performed.The procedure was successfully completed with no surgical delay.There was no patient consequence.This complaint involves three (3) devices.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update.This is report 1 of 4 for (b)(4).

Brand Name
11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10093146
Report Number2939274-2020-02535
Device Sequence Number10956693
Product Code HSB
UDI-Device Identifier10886982227867
UDI-Public(01)10886982227867
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number456.420S
Device Catalogue Number456.420S
Device Lot Number9823456
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11.0MM TI HELICAL BLADE 100MM; 11MM/130 DEG TI CANN TRH FXTN NAL 400MM/RT; 5.0MM TI LOCKING SCREW 52MM- FOR IM NAILS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR